Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 71, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 6, 2014, 9:30 AM CDT for Andrew County, Buchanan County, Missouri; Doniphan County, Kansas. It took effect at Jul 6, 2014, 3:15 PM CDT. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 9:30 AM CDT (14:30 UTC)
- In effect from
- Jul 6, 2014, 3:15 PM CDT
- Expired
- Jul 9, 2014, 3:15 AM CDT
- In force
- 60 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Joseph (SJSM7). The gauge peaked at 17.41 ft at Jul 7, 2014, 5:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
633
WGUS43 KEAX 061430
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
930 AM CDT SUN JUL 6 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...Kansas...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-071430-
/O.NEW.KEAX.FL.W.0070.140706T2337Z-140708T1236Z/
/BLRM7.1.ER.140706T2337Z.140707T0600Z.140707T1236Z.UU/
930 AM CDT SUN JUL 6 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from this evening to Tuesday morning.
* At 9:00 AM Sunday the stage was 14.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 20.5 feet by early Monday morning. The river will fall
below flood stage by Monday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 14.1 Sun 09 AM 20.5 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
KSC043-MOC003-021-071430-
/O.NEW.KEAX.FL.W.0071.140706T2015Z-140709T0815Z/
/SJSM7.1.ER.140706T2015Z.140707T1200Z.140708T0815Z.NO/
930 AM CDT SUN JUL 6 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from this afternoon to late Tuesday night.
* At 8:30 AM Sunday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.2 feet by Monday morning. The river
will fall below flood stage by Tuesday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.6 Sun 08 AM 18.2 Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC013-037-083-071430-
/O.NEW.KEAX.FL.W.0072.140706T1841Z-140708T1921Z/
/URHM7.2.ER.140706T1841Z.140707T0000Z.140707T1921Z.UU/
930 AM CDT SUN JUL 6 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* from this afternoon to Tuesday afternoon.
* Flood stage is 24.0 feet.
* Forecast...The river is forecast to have a maximum value of 26.3
feet this evening.
* Moderate flooding is forecast.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 26.3 this evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$3 follow-up statements
169
WGUS83 KEAX 070111
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT SUN JUL 6 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-080111-
/O.EXT.KEAX.FL.W.0071.000000T0000Z-140708T2300Z/
/SJSM7.1.ER.140706T2212Z.140707T1200Z.140707T2300Z.NO/
811 PM CDT SUN JUL 6 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Tuesday evening.
* At 7:30 PM Sunday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.8 feet by
Monday morning. The river will fall below flood stage Monday
evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 17.2 Sun 07 PM 17.8 Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$483
WGUS83 KEAX 071459
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 AM CDT MON JUL 7 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-081458-
/O.EXT.KEAX.FL.W.0071.000000T0000Z-140708T2000Z/
/SJSM7.1.ER.140706T2212Z.140707T0545Z.140707T2000Z.NO/
958 AM CDT MON JUL 7 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Tuesday afternoon.
* At 9:30 AM Monday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 17.2 Mon 09 AM 17.1 this afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$895
WGUS83 KEAX 080728
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 AM CDT TUE JUL 8 2014
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-080758-
/O.CAN.KEAX.FL.W.0071.000000T0000Z-140708T2000Z/
/SJSM7.1.ER.140706T2212Z.140707T0545Z.140707T1800Z.NO/
228 AM CDT TUE JUL 8 2014
The Flood Warning is cancelled for
The Missouri River at St Joseph.
* At 1:30 AM Tuesday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 1:00 PM Monday.
* Forecast...The river will continue to fall to 14.2 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.1 Tue 01 AM 15.6 this morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:39 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 6, 6:39 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 639 AM CDT Sun Jul 6 2014 .DISCUSSION... Issued at 355 AM CDT SUN JUL 6 2014 45-kt low-level jet is feeding into western Missouri early this morning where it is interacting with a weak vort max dropping in from the northwest. This has resulted in rapid thunderstorm development early this morning across areas east of the I-35 corridor. Shear is weak, but elevated instability around 2000 J/kg has been enough to get severe hail out of the strongest storms along with very heavy rain around 2 inches per hour. Severe hail and heavy rain threats will persist for a few more hours toward sunrise as storms move into central Missouri, with a gradual weakening trend after this as the jet weakens and the vort max moves into the Ozarks. By this afternoon 850 hPa temperatures of 21C to 24C will spread into eastern KS and northwest MO which will allow temperatures to rise into the lower to middle 90s across these areas. This surge of warm air has slowed down a bit and widespread recent rains across northern MO will cut back on boundary layer mixing heights, so temperatures were nudged down a couple of degrees. However, this rainfall will also boost humidity levels and may still bring heat index values into the 100 to 105 range this afternoon especially northwest of I-35. A weak surface front will drop into northern Missouri late tonight and early Monday before gradually losing definition Monday afternoon. Weak convergence along the front could spark a thunderstorm or two across northern Missouri Sunday night into Monday morning, but capping will likely be too strong for widespread storms so kept PoPs limited to slight chance through Monday afternoon. Meanwhile a continued surge of warm 850 hPa temps should send temperatures back into the lower to middle 90s Monday afternoon, with a bit of moisture pooling possible ahead of the weak front which could once again send heat index values to between 100 and 105 near and south of the Missouri River. A stronger front will move into the forecast area Monday night while a strong low-level jet moves into northern Missouri. The interaction of the LLJ with this front could bring a round of widespread thunderstorms with heavy rain to much of northern Missouri Monday evening and overnight. Flood watches may need to be considered by later shifts once the location of the heaviest rainfall is able to be better pinned down which right now looks to be near and north of US 36. Increasing shear and strong elevated instability could also yield strong to severe thunderstorms with large hail and damaging winds Monday night, particularly across northern Missouri. By Tuesday the cold front will slide to the southeast of the forecast area shifting the highest chances for precipitation into the Ozarks. Cooler and drier air behind the front will bring dry weather and slightly below average temperatures for Wednesday. This front will return northward Thursday and Thursday night which could bring scattered areas of precipitation back into the area. This will also bring temperatures back into the lower 90s by the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 639 AM CDT SUN JUL 6 2014 Thunderstorm complex over western and central Missouri will continue to push east this morning and will not impact the immediate Kansas City and St. Joseph terminals. Aside from some brief scattered MVFR clouds early this morning, VFR will be the rule behind this storm complex for the remainder of the period. There is a slight chance for storms late tonight across northern Missouri but chances for the STJ/KC corridor is only 20 percent or less. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, Jul 6, 5:21 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 521 AM CDT SUN JUL 6 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 521 AM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT EARLY MORNING STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL ACROSS WEST CENTRAL MISSOURI. HEAT INDEX VALUES BETWEEN 100 AND 105 ARE POSSIBLE FOR AREAS NEAR AND NORTHWEST OF INTERSTATE 35. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED NEAR AND SOUTH OF THE MISSOURI RIVER MONDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Jul 6, 5:23 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 523 AM CDT SUN JUL 6 2014 MOZ043-044-061100- CASS MO-JOHNSON MO- 523 AM CDT SUN JUL 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND EASTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 600 AM CDT... AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSVILLE...OR NEAR HOLDEN...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLDEN AND CENTERVIEW. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3875 9380 3858 9393 3867 9421 3880 9415 TIME...MOT...LOC 1023Z 284DEG 11KT 3872 9407 32
Local storm report, Jul 6, 7:50 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY RAIN 3 W GALT 40.13N 93.45W
07/06/2014 M4.76 INCH GRUNDY MO BROADCAST MEDIA
BASEMENT FLOODED.
&&
PMURRAYLocal storm report, Jul 6, 7:52 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 1 E PLEASANT HILL 38.79N 94.25W
07/06/2014 M4.40 INCH CASS MO NWS EMPLOYEE
&&
PMURRAYLocal storm report, Jul 6, 8:00 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM FLOOD 2 ESE PLEASANT HILL 38.77N 94.23W
07/06/2014 CASS MO NWS EMPLOYEE
FLOWING AND STANDING WATER IN MULTIPLE LOCATIONS ALONG
HWY 58 BETWEEN STRASBURG AND PLEASANT HILL. DITCHES
OVERFLOWING AND STANDING WATER IN FIELDS.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:29 AM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| Jul 6, 1:50 AM CDT | Special Weather Statement | EAX | Caldwell | 25 min |
| Jul 6, 1:54 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 36 min |
| Jul 6, 2:16 AM CDT | Special Weather Statement | EAX | Grundy | 29 min |
| Jul 6, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 48 min |
| Jul 6, 2:30 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 45 min |
| Jul 6, 2:58 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 47 min |
| Jul 6, 3:29 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 46 min |
| Jul 6, 3:38 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 37 min |
| Jul 6, 4:01 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Grundy, Livingston | 4 hr |
| Jul 6, 4:23 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 4 hr |
| Jul 6, 4:41 AM CDT | Areal Flood Advisory | EAX | Bates, Henry, Johnson, Lafayette, Pettis, Saline | 4 hr |
| Jul 6, 5:06 AM CDT | Flash Flood Warning | EAX | Grundy | 4 hr |
| Jul 6, 5:23 AM CDT | Special Weather Statement | EAX | Johnson | 37 min |
| Jul 6, 6:39 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| Jul 6, 9:14 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Henry | 3 hr |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 53 hr |
| Jul 6, 3:14 PM CDT | River Flood Warning | EAX | Buchanan | 28 hr |
| Jul 6, 3:32 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 31 min |
Nearby
River Flood Warnings in Missouri, 2014River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.